Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jan 22, 2008, 10:49 PM EST for Hillsborough County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2008, 10:49 PM EST (03:49 UTC)
- Expired
- Jan 22, 2008, 11:15 PM EST
- In force
- 26 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 8:56 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Jan 22, 8:56 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 856 PM EST TUE JAN 22 2008 .UPDATE...WE HAD SOME SEA BREEZE BOUNDARY ACTIVITY TODAY... SOMETHING WE NORMALLY DONT HAVE TO DEAL WITH IN JANUARY. SHOWERS AND AN OCCASIONAL THUNDERSTORM DEVELOPED OVER CHARLOTTE AND LEE COUNTIES THIS AFTERNOON AND MOVED NORTHEAST WITH ADDITIONAL DEVELOPMENT NORTHWARD ALONG THE SEA BREEZE BOUNDARY. A FEW AIRMASS SHOWERS ALSO DEVELOPED OVER THE INTERIOR IN HIGHLANDS AND POLK COUNTIES. MEANWHILE...THE LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED OVER THE WARM GULF LOOP CURRENT MOVED STEADILY EASTWARD...REACHING THE LEVY COUNTY COAST A FEW HOURS AGO. THIS AREA IS NOW MAINLY STEADY LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED HEAVIER SHOWERS AND THUNDERSTORMS. ALL OF THIS LED TO FREQUENT UPDATES TO THE POINT AND CLICKS ON THE WEB. FOR THE REST OF THE NIGHT...HAVE POSTED 80 TO 100 PERCENT RAIN CHANCES FOR LEVY COUNTY WITH A BLEND DOWN TOWARD 30 PERCENT DOWN TO PASCO COUNTY. THE RESIDUAL SEA BREEZE ACTIVITY THAT IS MOVING NORTH IS NOW OVER CITRUS COUNTY AND HAS INTERSECTED THE MAIN RAIN AREA. THIS COULD LEAD TO A FEW STRONGER THUNDERSTORMS ALONG THE NATURE COAST...SO WE WILL BE WATCHING RADAR TRENDS CLOSELY. THE SOUTH SHOULD STAY MAINLY DRY NOW THAT HEATING HAS ENDED...BUT SHOWERS ARE REDEVELOPING OVER THE GULF WATERS OFFSHORE PINELLAS COUNTY...SO EXPECT SOME SHOWERS TO MOVE ONSHORE THIS EVENING. SOME RAIN COULD MOVE ACROSS OUR CENTRAL ZONES INCLUDING THE TAMPA BAY AREA TONIGHT AS ADDITIONAL ACTIVITY IN THE GULF MOVES EASTWARD. WILL TREND DOWN TO 20 PERCENT THOUGH AFTER MIDNIGHT HERE...WITH JUST 10 PERCENT SILENT POPS FOR CHARLOTTE AND LEE. ZONE UPDATES WILL BE OUT BY 915 PM. && .AVIATION...MAIN CONCERN TONIGHT IS SHOWER AND TSTM ACTIVITY ALONG AND AHEAD OF THE TROUGH. IN GENERAL...CLOUDS ARE THICKENING ATTM WITH LOWERING CIGS AND LOCAL MVFR CONDITIONS. WILL INCLUDE TEMPO PERIODS OF IFR CONDITIONS TONIGHT FOR OUR NORTHERN TERMINALS ASSOC WITH SHOWER AND TSTM ACTIVITY COMING IN FROM THE WEST. SINCE THE TROUGH WILL ONLY MAKE SLOW PROGRESS ACROSS THE AREA...RISK FOR SCATTERED SHOWERS AND TSTMS WILL CONTINUE DURING THE DAYTIME WEDNESDAY. && .MARINE...NO SIGNIFICANT UPDATES PLANNED FOR THE COASTAL WATERS EXCEPT FOR THE WATERS WITH BEST RAIN CHANCES REMAINING NORTH OF TARPON SPRINGS. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/MARINE...JILLSON AVIATION...PETRO
Hazardous weather outlook, Jan 22, 5:27 AM EST, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 527 AM EST TUE JAN 22 2008 FLZ039-042-043-048>052-055>057-060>062-065-221600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 527 AM EST TUE JAN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... EAST WINDS OF 15 TO 20 KNOTS ON THE GULF WATERS...WITH SEAS UP TO 5 FEET BEYOND 20 NM...WILL BE DIMINISHING DURING THE MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL INCREASE ON THE COASTAL WATERS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RKR
In the hours before
Special weather statement, Jan 22, 6:10 PM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
610 PM EST TUE JAN 22 2008
FLZ055-060-230000-
MANATEE-SARASOTA-
610 PM EST TUE JAN 22 2008
...FUNNEL CLOUDS ARE POSSIBLE IN SOUTHERN MANATEE AND NORTHWESTERN
SARASOTA COUNTIES...
AT 6 PM EST...A REPORT OF A FUNNEL CLOUD NEAR NORTH PORT AT 525 PM
WAS RELAYED TO THE NATIONAL WEATHER SERVICE. THERE WERE NO REPORTS
OF THE FUNNEL REACHING THE GROUND...AND THERE IS NO INDICATION OF A
TORNADO AT THIS TIME. DOPPLER RADAR SHOWED THESE SHOWERS MOVING
NORTH AT 15 MPH.
THESE SHOWERS ARE NOW MOVING THROUGH NORTHERN SARASOTA AND SOUTHERN
MANATEE COUNTIES...FROM JUST EAST OF FRUITVILLE TO NEAR HIDDEN RIVER.
FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2759 8257 2745 8220 2720 8215 2731 8246
2748 8267
TIME...MOT...LOC 2304Z 164DEG 14KT 2734 8241 2727 8222
63Special weather statement, Jan 22, 6:30 PM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 630 PM EST TUE JAN 22 2008 FLZ051-230015- HILLSBOROUGH- 630 PM EST TUE JAN 22 2008 ...GUSTY SHOWERS WILL AFFECT NORTHWEST HILLSBOROUGH COUNTY... SHOWERS...AND PERHAPS A THUNDERSTORM...MOVING NORTH AT 15 MPH... WILL AFFECT TOWN N COUNTRY AND WEST PARK...UNTIL 715 PM EST. GUSTY WINDS UP TO 40 MPH WILL OCCUR WITH THESE SHOWERS. EJ
Special weather statement, Jan 22, 10:18 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1018 PM EST TUE JAN 22 2008 FLZ042-048-230400- HERNANDO-CITRUS- 1018 PM EST TUE JAN 22 2008 ...STRONG THUNDERSTORMS WILL AFFECT CITRUS COUNTY... A THUNDERSTORM...MOVING NORTHEAST AT 20 MPH...WILL AFFECT CHASSAHOWITZKA...HOMOSASSA SPRINGS AND CRYSTAL RIVER...UNTIL 1100 PM EST. GUSTY WINDS OF 30 TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. RD
Special weather statement, Jan 22, 10:40 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1040 PM EST TUE JAN 22 2008 FLZ049-051-230415- HILLSBOROUGH-PASCO- 1040 PM EST TUE JAN 22 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST HILLSBOROUGH AND SOUTH CENTRAL PASCO COUNTIES... ...MOVING NORTHEAST AT 20 MPH...WILL AFFECT ODESSA...LUTZ AND LAND O LAKES...UNTIL 1115 PM EST. GUSTY WINDS OF 30 TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. RD
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 9:16 PM EST | Special Marine Warning | TBW | 59 min | |
| Jan 22, 9:48 PM EST | Severe Thunderstorm Warning | TBW | Pasco, Pinellas | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.